Thunderstorm Wind, Somerset
- When
- July 18, 5:45 PM EST
- Where
- Somerset County, Gladstone
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.717, -74.650
A severe thunderstorm knocked over several trees and tree limbs and numerous wires in Peapack-Gladstone Borough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked over several trees and tree limbs and numerous wires in Peapack-Gladstone Borough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 18, 2:53 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT THU JUL 18 2002
SCT SHWRS/TSTMS CURRENTLY SPREADING ACROSS THE FA WILL CONT THRU
MUCH OF TNGT AS A COLD FRONT INCHES ITS WAY S AND E. A WEAK LOW
PRES WAVE WILL MOVE ALONG THE FRONT FRI INTO FRI NIGHT BRINGING
ADDITIONAL SHWRS/TSTMS. ALL MODELS SHOW PLENTY OF CLOUD COVER
FRI...MAINLY MID AND HI LEVEL. WILL GO PARTLY SUNNY...MEANING A DAY
MUCH LIKE TODAY. WITH OVERNIGHT TEMPS EXPECTED TO REMAIN WELL UP IN
THE 70S MOST URBAN AREAS AND HUMIDITY LEVELS REMAINING HIGH...LOOKS
LIKE HEAT INDICES FRIDAY WILL ONCE AGAIN APPROACH THE 100 MARK...AND
THE EXCESSIVE HEAT WILL BE CONTINUED INTO FRI. SINCE IT IS THE
SECOND CONSECUTIVE DAY...THE HEADLINE WILL NOW READ EXCESSIVE HEAT
WARNING. DRIER AND SLIGHTLY COOLER AIR BEGINS TO WORK ITS WAY INTO
THE FA FRI NIGHT. SAT WILL BE LESS HUMID AND NOT AS HOT BUT WILL
STILL HAVE A MIN CHC OF A LATE DAY TSTM.
MARINE IS QUIET.
.PHI...
DE...EXCESSIVE HEAT WARNING INTO FRIDAY FOR ZONE DEZ001.
MD...NONE.
NJ...EXCESSIVE HEAT WARNING INTO FRIDAY FOR ZONES
NJZ015...NJZ017>019.
PA...EXCESSIVE HEAT WARNING INTO FRIDAY FOR ZONES PAZ067>071.
MARINE...NONE.
RPWDEZ002-003-MDZ008-012-015-019-020-NJZ007>010-012-013-016-020>023-027- PAZ060>062-191000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 PM EDT THU JUL 18 2002 ...HEAT INDEX VALUES IN THE 90S ON FRIDAY AFTERNOON... TEMPERATURES ARE EXPECTED TO CLIMB TO AROUND 90 ON FRIDAY AFTERNOON. WITH VERY HIGH HUMIDITY LEVELS...HEAT INDEX VALUES SHOULD TOP OUT IN THE 90S. ON FRIDAY TRY TO LIMIT OUTDOOR ACTIVITIES...ESPECIALLY DURING THE HOTTEST TIME OF DAY...THE AFTERNOON AND EARLY EVENING. REMEMBER TO CHECK ON THE ELDERLY BEING THAT THEY ARE MOST SUSCEPTIBLE TO HEAT RELATED HEALTH PROBLEMS. A COLD FRONT IS FORECAST TO BEGIN DROPPING INTO THE REGION FROM THE NORTH ON FRIDAY NIGHT. THE FRONT IS EXPECTED TO BRING AN END TO THE HEAT AND HUMIDITY FOR THE WEEKEND. TUNE TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. YOU CAN ACCESS THE NATIONAL WEATHER SERVICE ON THE INTERNET AT THE FOLLOWING ADDRESS...WWW.NWS.NOAA.GOV/ER/PHI (ALL IN LOWER CASE). IOVINO
The Philadelphia radar (KDIX), 88 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308647.